How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Medical
Satisfied Customers: 859
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your Medical Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

35 and have yet to get a solid answer on this question. I

Customer Question

35 and have yet to get a solid answer on this question. I will list my digestion issues that go like this. I've always had some form of digestion issues but this has been different.
Symptoms: upper left quadrant pain, upper right quadrant pain, lower left side pain, lower right quadrantand side pain. Most of this pain is mild and intermittent.
Excessive bel*****, *****ght yellowish stool that has been completely diarrhea for the past week. Before that it was soft and rarely formed. Upper back pain. Nausea on occasion, tired, lightheaded, weight loss (almost 20lbs this month. I was 290 now around 270). Stomach has periods of constant churning/rumbling..almost sounds like squeltching.Tests I've had done:Abdominal CT SCAN with contrast
Ultrasound
Multiple CBCS (always perfect)
MULTIPLE Comprehensive metabolic panels (always perfect)
Multiple Lipase (always perfect)
Occult blood fecal test
Fecal parasite test
C.diff test
H.pylori test breath and blood
Vitamin D blood test ( showed insufficient but not deficiency)
Small bowel xray follow through (was all clear except rapid transit time)
Chest CT with contrast
Head CT with contrast.All tests come back good. Which is great but also frustrating. Any thoughts as to where I go to from here?
Submitted: 1 month ago.
Category: Medical
Expert:  Dr Stan replied 1 month ago.

Hello this is Dr. Stan and I will assist you with your question today. I am board certified and I have 40 years of patient experience. I am happy to help you. I'm sorry you have GI problems but Happy to hear you are losing weight.

I don't see any indication that you have been evaluated for rapid transit caused by lactose intolerance or wheat sensitivity. This is where I would suggest you start. Eliminate dairy products and wheat products completely from your diet (read labels carefully). Take a ProBiotic containing at least 30 Billion CFU daily. Continue to omit dairy and wheat from your diet for 2 weeks. Once this is done, add a dairy product to your diet once daily and see what happens. If no symptoms, then you know you are not Lactose intolerant. Then add a wheat product once daily for 2 weeks, if no symptoms, you know it is not wheat causing your problem. At that time a visit to an Allergist for complete testing to determine what you are allergic to that is causing your problems.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, please rate me with 5-Stars. Thank you

Expert:  Dr Stan replied 1 month ago.

Do you have any additional thoughts?

Customer: replied 1 month ago.
Hello. I appreciate your response. Yesterday, I had a HIDA scan. All of the radioactive tracer moved through very well. Except the part of the test where they show ejection fraction, my gallbladder was only at 12%. I keep getting conflicting answers and would like your opinion. Some doctors and others with similar issues have very similar symptoms as I do. Tired, weight loss, apoetite loss, nausea, intermittent pain on both sides of abdomen, diarrhea that comes and goes and back pain., excessive belching and bloating even when I don't eat much. It usually is worse in the morning. In your opinion, is it possible to have these symptoms with a non functioning gallbladder?
Expert:  Dr Stan replied 1 month ago.

I am pasting information for "functional gallbladder disorder" which is a strong possibility based on all of your other studies.

Rome IV criteria for functional gallbladder disorder require:

Biliary pain; Absence of gallstones or other structural pathology

In addition, the criteria that are supportive of functional gallbladder disorder, but are not required, include:

Low ejection fraction on scintigraphy

Normal liver enzymes, conjugated bilirubin, and amylase/lipase

To fulfill the Rome IV criteria for biliary-type pain, patients need to have pain that:

Is located in the epigastrium and/or right upper quadrant

Occurs at variable intervals (not daily)

Lasts at least 30 minutes

Builds up to a steady level

Is severe enough to interrupt daily activities or lead to an emergency department visit

Is not significantly (<20 percent) relieved by bowel movements, postural changes, or acid suppression

Criteria that are supportive of biliary pain, but are not required, include: (a) pain that is associated with nausea and vomiting, (b) pain that radiates to the back and/or right subscapular region, and (c) pain that awakens the patient from sleep in the middle of the night.

You seem to meet the criteria. Discuss this with your Gastroenterologist.

Customer: replied 1 month ago.
My ejection fraction was 12%. Some of the criteria doesn't fit the bill with me. But, I have read many patients forums with similar issues as mine.
Customer: replied 1 month ago.
Especially I have had upper right and left pain. Pain under left shoulder blade and right shoulder blade.
Expert:  Dr Stan replied 1 month ago.

You don't need to meet all of the criteria. This is really a diagnosis of exclusion. You eliminate gallstones, ulcer and other upper and lower GI disease, which you have done. This is a strong possibility for causing your symptoms.

Customer: replied 1 month ago.
I have another question that is unrelated to digestive issues. I began sertraline (25mg) that I've taken every day since 6 days ago. A few of those days I've woken up in morning and felt very odd/lightheaded. Sometimes I chalk it up to the zoloft. Other times I feel like it could be the vasovagal nerve to brain connection I've read about. Do you have any thoughts on this?
Customer: replied 1 month ago.
Almost like a weak/shaky feeling. I take the medicine in morning at the same time and the symptoms seem to subside but come back in evening. It's a weird feeling
Expert:  Dr Stan replied 1 month ago.

I really feel that this is getting you no where. I am going to opt out so you can get help from someone else.

Related Medical Questions